Alert archive / Utah / Wind Advisories in 2025

Wind Advisory 22, NWS Salt Lake City, UT

October 13, 2025Beaver County, Iron County, Washington County, Utah

NWS Salt Lake City, UT issued this wind advisory at Oct 13, 2025, 2:16 PM MDT for Beaver County, Iron County, Washington County, Utah. It took effect at Oct 14, 2025, 10:00 AM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2025, 2:16 PM MDT (20:16 UTC)
In effect from
Oct 14, 2025, 10:00 AM MDT
Expired
Oct 14, 2025, 9:00 PM MDT
In force
11 hr
Issued by
NWS Salt Lake City, UT

Counties Beaver County, UT, Iron County, UT, Washington County, UT

The radar

The Cedar City radar (KICX), 50 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.3 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2025-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2025-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2907 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

609 
WWUS75 KSLC 132016
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
216 PM MDT Mon Oct 13 2025

UTZ122-123-141115-
/O.NEW.KSLC.WI.Y.0022.251014T1600Z-251015T0300Z/
Southwest Utah-Lower Washington County-
Including the following locations - Beaver, St George, Milford,
Ivins, Hurricane, and Cedar City
216 PM MDT Mon Oct 13 2025

...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Lower Washington County and Southwest Utah.

* WHEN...From 10 AM to 9 PM MDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

STW
3 follow-up statements
390 
WWUS75 KSLC 141024
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
424 AM MDT Tue Oct 14 2025

UTZ122-123-150130-
/O.CON.KSLC.WI.Y.0022.251014T1600Z-251015T0300Z/
Southwest Utah-Lower Washington County-
Including the following locations - Cedar City, Milford,
Hurricane, Ivins, Beaver, and St George
424 AM MDT Tue Oct 14 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM 
MDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Lower Washington County and Southwest Utah.

* WHEN...From 10 AM this morning to 9 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

LC
952 
WWUS75 KSLC 142051
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
251 PM MDT Tue Oct 14 2025

UTZ122-123-150300-
/O.CON.KSLC.WI.Y.0022.000000T0000Z-251015T0300Z/
Southwest Utah-Lower Washington County-
Including the following locations - Cedar City, Milford,
Hurricane, St George, Beaver, and Ivins
251 PM MDT Tue Oct 14 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Lower Washington County and Southwest Utah.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

STW
577 
WWUS75 KSLC 150249
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
849 PM MDT Tue Oct 14 2025

UTZ122-123-150400-
/O.EXP.KSLC.WI.Y.0022.000000T0000Z-251015T0300Z/
Southwest Utah-Lower Washington County-
Including the following locations - Cedar City, Ivins, Beaver, St
George, Hurricane, and Milford
849 PM MDT Tue Oct 14 2025

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

The threat has ended.

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

MT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Oct 13, 4:38 AM MDT, 9 hours 38 minutes earlier.

Area forecast discussion, Oct 13, 4:38 AM MDT, 9 hours 38 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
438 AM MDT Mon Oct 13 2025

.SYNOPSIS...Moisture will increase across the eastern area today as
our next storm system begins to take shape over the western U.S.
This storm system will impact the area during the middle part of the
week, with cooler temperatures prevailing into late week.

&&

.DISCUSSION...An upper low is noted over the PacNW coast this
morning. This low will continue to dive south along the West Coast
today before turning inland tomorrow afternoon/evening. Ahead of
this low, southerly winds will increase today through tomorrow. This
will aid mixing, and combined with H7 warm advection today,
temperatures will trend upward with afternoon maxes today
and tomorrow reaching near to slightly below normal across the area.

Moisture will also start to increase over the area today. Currently,
PWATs range from around 0.2-0.3 inches across northwest Utah to 0.4-
0.6 inches across the southeast. However, this is forecast to
increase through the day, and by 00z, PWATs are expected to be
around 0.5 inches across the northwest to around 0.8 inches across
the southeast. While these values do not appear especially
significant, they are between 150-250% of normal for this time of
year across southern and eastern Utah. This moisture is already
bringing a few generally weak showers and increasing clouds to
southeast Utah this morning.

Combined with the moisture, increasing upper divergence aided by a
jet couplet moving through Utah will bring an area of showers and
thunderstorms lifting from southwest to northeast across the area
this afternoon and evening. Locally moderate rain may be possible,
but compared to the last storm, moisture availability is not nearly
as significant, so precipitation amounts will generally be less.
That said, there is an isolated flash flood threat if the heavier
precipitation falls in some of the more prone areas such as recent
burn scars, slot canyons, and slickrock areas. Precipitation will
become more widespread late tomorrow afternoon through Wednesday as
the storm system moves into Utah, with the greatest amounts focusing
across northern and western Utah. Again, some areas of moderate rain
will be possible with a potential for flash flooding over prone
areas, but this threat is not expected to be particularly
widespread. There is a 30-50% chance of precipitation totals from
Tuesday to Wednesday exceeding 1 inch over/near the northern and
central Wasatch Front and Wasatch Mountains, and a 25-35% chance
across southwest Utah.

There remains some uncertainty as to how quickly the storm exits the
area. Model consensus indicates some showers holding on across
northern Utah on Thursday before drier air works its way in for the
weekend as high pressure strengthens upstream. Additionally, cooler
air will spread into the area once again Wednesday through Thursday.
This could lead to locally freezing temperatures Thursday and/or
Friday morning depending on any lingering cloud cover.

&&

.AVIATION...KSLC...Predominant VFR conditions will prevail through
the TAF period. Winds will remain gusty from the south throughout
the day, with gusts in the 20-25 kts range. Between 02Z and 10Z
showers and isolated thunderstorms will spread into the general area
from the south. Gusty outflow winds in excess of 30 kts, lightning,
and brief MVFR conditions can be expected with any storms which pass
over the terminal.

.REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions with south
winds will prevail across the region this morning, and through the
afternoon as well across northern Utah/southwest Wyoming. Moisture
will spread into southern Utah after 18Z bringing a chance for
showers and thunderstorms accompanied by gusty outflow winds,
lightning, and periods of MVFR to IFR conditions within heavier
rain. This area of showers and thunderstorms will spread into
northern Utah and southwest Wyoming after 00Z.

&&

.FIRE WEATHER...Southwest flow will increase over the area today
through tomorrow as the next storm system strengthens to the west.
This will bring increasingly gusty winds to the area.
Additionally, moisture has begun to increase again from the south,
which will bring a few showers to south-central and southeast Utah
this morning. This afternoon and evening, expect an area of showers
and thunderstorms to lift from south to north through Utah.
Humidities are expected to increase notably during this time, with
increasing wetting rain chances as rain rates may be locally
moderate at times. That said, snow levels will generally hover near
10000 feet, so snow will be more common on the higher peaks. A few
showers will linger into Tuesday afternoon before precipitation
increases again from the west as the upstream storm system
approaches Utah. Expect more widespread precipitation Tuesday night
into Wednesday as a result. Cooler air spreading into the area will
also bring lower snow levels, between 7500-8500 feet on Wednesday.
The cooler temperatures along with some showers across northern Utah
are expected to continue into Thursday before a warming and drying
trend takes hold for the end of the week.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

Cheng/Seaman

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

Nearby

Wind Advisories in Utah, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.